It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Myositis Message Board


Myositis Board Index
Board Index > Myositis | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi .. I just read your post from three days ago about PM. I was dx'd with PM in 2003 after a high CPK. I was put on high dose prenisone for many months and then put on reducing doses. I lost so much muscle mass, especially in my legs, that they looked like sticks, and I had always had thick-looking muscles, especially my thighs. The symptoms went away after two years and I gained the muscle mass back (except my facial muscles - have very sunken cheeks and eyes), but the symptoms are returning. I just had a visit with my rheumy and haven't gotten the result back on the repeat CPK. I don't want to go back on the steroids again - they caused me to have a personality change, almost to a rage state.

To answer your question about neck and back pain - yes, I've had the same feeling as you've had about your head not feeling supported by your neck. I also have disk problems (2 herniated at C4-C5, 2 compressed vertebral fractures T8-9 from osteoporosis from the prednisone, and bulging lower lumbar disks) so I have a lot of back pain too. The doctor could never say why my head felt that way, but I get that feeling off and on even now. I fear its a problem with the first two cervical vertebra (C1 the 'atlas which holds up the shull, and C2 the 'axis' which helps the neck turn - the doc explained that to me and it made visual sense to me), but MRIs never showed anythimg wrong. But it sure is the weirdest feeling when my head just falls forward or to the side and I have to actually hold it in my hands sometimes, especially if I'm reading.

I take high doses of opiod medication because of a facial neuralgia due to damage to the 5th cranial nerve (trigeminal nerve) during a botched root canal in 1999. I also have scleroderma with some of it's 'sister' syndromes such as polymyositis which all play havoc with my facial pain. Autoimmune disease is so misunderstood and your dx of lupus is like me having the scleroderma.

Well I sure hope the prednisone and the Plaquenil are helpful to you. I hear Plaquenil is a good medication; my sister is on it for a presumptive dx of lupus. Good luck with the prednisone, hope it doesn't give you any back side effects like I had. And I hope you find answers ... if you figure out why your head feels like flopping sometimes, will you tell me? Thanks. :confused:





All times are GMT -7. The time now is 09:59 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!